MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8701, S ALEXIS LAP SYS W/KII FIOS 5/BX; KGW

APPLIED MEDICAL RESOURCES C8701, S ALEXIS LAP SYS W/KII FIOS 5/BX; KGW
Model Number C8701
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Name of procedure being performed: prostatectomy da vinci.Detailed description of event: after retrieving the prostate, the cap was placed on the alexis, the ctf71 inserted and insufflated.The patient was sufficiently relaxed according to [name] and did not press.After a short moment, there was a bang, the cap flew off, intestinal loops bulged out of the incision and the foil of alexis was damaged.The optic had not been introduced at this time.The general surgeons were consulted and after inspecting the bowels their could not find any injuries.[name] himself was not in the room during the procedure.I will be there tomorrow morning and speak with the directly involved.Additional information received from sales representative by email on 01may2019: i talked to the involved people in the meantime and they described the event as follows: after the fascia sutures were applied, the alexis was inserted into the incision at the beginning of the procedure.The cap was placed on the alexis, the da vinci metal trocar introduced and insufflated.After a short moment there was a loud bang and the intestinal loops bulged laterally through the crack in the foil.The cap remained on the outer white ring.A perforation of the foil by the metal trocar could be excluded by the surgical staff.According to anesthetist, the patient has not pressed.The insufflator was checked and showed no defect.The patient has a bmi of 42, had 2 surgeries before - but there was no foreign material such as mesh or clips in the wound margin.The patient has not been harmed by the incident.Additional information received from sales representative by email on 03may2019: did the lap cap fly off the alexis during the procedure or was the lap cap secured on the outer white ring the entire time (there seems to be a discrepancy in the incident description)? the cap has not flown off as reported first by mistake.Did the bowel come out of the alexis after removing the lap cap? no.Where exactly was the location of this incision? at the umbilicus.Roughly how much time had transpired from when the cap was placed onto the alexis to when the incident occurred? a few seconds (7 to 10).Was the target insufflation pressure reached? yes.What was that pressure? 15 mmhg.When the incident occurred, what was the indicated insufflation pressure? 15 mmhg.Which trocar or trocars were going through the cap at the time? if there was more than one, how were they arranged? only the da vinci trocar was inserted in the cap.Where was the insufflation tubing connected to? to the da vinci trocar in the alexis cap (first trocar).Was any instrumentation or scope passed through the trocars or cap leading into this incident? no, as this event happened at the beginning of the surgery.Additional information received from sales representative by email on 06may2019: which model of the da vinci robot was used / what was the diameter of the metal trocar used? da vinci xi with 8 mm da vinci trocar.Additional info states that the metal da vinci trocars were used, and not the ctf71 as stated in the first report.Why did the hospital choose to use the c8701 (and not the c8501), if they were not using the trocar? they use the ctf71 as the auxiliary trocar.Can we be sure the metal da vinci trocar was not placed through the ctf71? yes.What size incision did the surgeon make to place the alexis? approx 3.5 to 4 cm.At what part of the procedure was the alexis laparoscopic system placed? in the first statement it says the cap was placed after retrieving the prostate (which is towards the end of the surgery), wrong information was given first in the additional information it states "the alexis was inserted into the incision at the beginning of the procedure.The cap was placed on the alexis, the da vinci metal trocar introduced and insufflated." that´s correct! depending on this, can any instrumentation have come into contact with the alexis sheath? definitively no.Type of intervention: inspection of the bowel.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection was performed on the event unit.Based on the condition of the returned unit, it is possible that a blunt object or instrument stretched and/or tore the alexis sheath and the tear propagated due to the stress on the unit.However, the most likely root cause of the sheath tear could not be determined as the customer reported that instruments did not make contact with the sheath.
 
Event or Problem Description
Name of procedure being performed: rarpe prostatektomie da vinci.Detailed description of event: images in attachments.After retrieving the prostate, the cap was placed on the alexis, the ctf71 inserted and insufflated.The patient was sufficiently relaxed according to [name] and did not press.After a short moment, there was a bang, the cap flew off, intestinal loops bulged out of the incision and the foil of alexis was damaged (photo attached).The optic had not been introduced at this time.The general surgeons were consulted and after inspecting the bowels their could not find any injuries.[name] himself was not in the room during the procedure.I will be there tomorrow morning and speak with the directly involved.Additional information received from sales representative by email on 01may2019: i talked to the involved people in the meantime and they described the event as follows: after the fascia sutures were applied, the alexis was inserted into the incision at the beginning of the procedure.The cap was placed on the alexis, the da vinci metal trocar introduced and insufflated.After a short moment there was a loud bang and the intestinal loops bulged laterally through the crack in the foil.The cap remained on the outer white ring.A perforation of the foil by the metal trocar could be excluded by the surgical staff.According to anesthetist, the patient has not pressed.The insufflator was checked and showed no defect.The patient has a bmi of 42, had 2 surgeries before - but there was no foreign material such as mesh or clips in the wound margin.The patient has not been harmed by the incident.Additional information received from sales representative by email on 03may2019: did the lap cap fly off the alexis during the procedure or was the lap cap secured on the outer white ring the entire time? (there seems to be a discrepancy in the incident description.) the cap has not flown off as reported first by mistake.Did the bowel come out of the alexis after removing the lap cap? no.Where exactly was the location of this incision?at the umbilicus.Roughly how much time had transpired from when the cap was placed onto the alexis to when the incident occurred? a few seconds (7 to 10).Was the target insufflation pressure reached? yes.What was that pressure? 15 mmhg.When the incident occurred; what was the indicated insufflation pressure? 15 mmhg.Which trocar or trocars were going through the cap at the time? if there was more than one, how were they arranged? only.The da vinci trocar was inserted in the cap.Where was the insufflation tubing connected to? to the da vinci trocar in the alexis cap (first trocar).Was any instrumentation or scope passed through the trocars or cap leading into this incident? no as this event happed at the beginning of the surgery.Additional information received from sales representative by email on 06may2019: which model of the da vinci robot was used / what was the diameter of the metal trocar used? da vinci xi with 8 mm da vinci trocar.Additional info states that the metal da vinci trocars were used, and not the ctf71 as stated in the first report.Why did the hospital choose to use the c8701 (and not the c8501), if they were not using the trocar? they use the ctf71 as the auxiliary trocar.Can we be sure the metal da vinci trocar was not placed through the ctf71? yes.What size incision did the surgeon make to place the alexis? approx 3.5 to 4 cm.At what part of the procedure was the alexis laparoscopic system placed? in the first statement it says the cap was placed after retrieving the prostate (which is towards the end of the surgery), wrong information was given first in the additional information it states "the alexis was inserted into the incision at the beginning of the procedure.The cap was placed on the alexis, the da vinci metal trocar introduced and insufflated." that´s correct! depending on this, can any instrumentation have come into contact with the alexis sheath? definitively no.Type of intervention: inspection of the bowel.Patient status: no patient injury.

Brand Name
C8701, S ALEXIS LAP SYS W/KII FIOS 5/BX
Common Device Name
KGW
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8614028
Report Number2027111-2019-00451
Device Sequence Number19279659
Product Code KGW
UDI-Device Identifier00607915125714
UDI-Public(01)00607915125714(17)211230(30)01(10)1344215
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2021
Device Model NumberC8701
Device Catalogue Number101135801
Device Lot Number1344215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/29/2019
Supplement Date Received by Manufacturer04/29/2019
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date07/30/2019
Patient Sequence Number1